The FDA conducted two drug recalls and urged the people to stop taking them and contact their doctors immediately.
Lupin Pharmaceuticals Recall Batches of Its Tablets
Lupin Pharmaceuticals is recalling batches of Irbesartan Tablets and Irbesartan with Hydrochlorothiazide Tablets, according to the FDA. Doctors prescribe the drug to individuals with type 2 diabetes to manage hypertension, low blood pressure, and symptoms, as per MSN News.
N-nitrosoirbesartan levels were found to be high in certain batches of the medicine, according to a study. FDA said that the chemical is a potential human carcinogen. Irbesartan pills have been linked to four cases of sickness. Meanwhile, the pharmaceutical company said that Irbesartan and Hydrochlorothiazide have not been linked to many illnesses.
All batches of Irbesartan Tablets USP in 75, 150, and 300mg are included in the recall. Irbesartan and Hydrochlorothiazide Tablets USP, 150mg/12.5mg and 300mg/12.5mg are also provided, according to a published article in Miami Herald.
Drug Firm Lupin Releases Its Official Statement
"As part of Lupin's ongoing assessment, the analysis revealed that certain tested API batches (but not finished product batches) were above the specification limit for the impurity, N-nitrosoirbesartan," the company said in its official statement per Business-Standard reports.
The tablets were distributed across the United States. Lupin Pharmaceuticals Inc., is notifying its wholesalers, distributors, drug chains, mail-order pharmacies, and supermarkets via phone and recall notification and is coordinating the return of all recalled product lots.
Patients who are taking the pills should stop taking them and seek advice from their pharmacist, physician, or medical provider about alternate therapy. The Food and Drug Administration in the United States is aware of this recall. Lupin Pharmaceuticals, Inc., stated that adverse reactions or quality issues related to the use of this medication may be reported to the FDA's MedWatch Adverse Event Reporting program online, via normal mail or fax.
Teligent Pharma's Lidocaine HCl Topical Solution 4 percent is another medicine the public should be aware of. The product comes in glass bottles with a screw top and a 50ml capacity. It has the NDC# 52565-009-50 and 63739-997-64 identifying codes, according to a published article in ONS VOICE.
According to the manufacturer, using this product may result in a greater than intended lidocaine dosage. Depending on the length of the therapy and the particular patient, this may lead to the development of local anesthetic systemic toxicity. As a consequence, the central nervous system may be harmed.
Excitation and sadness are two possible side effects of the drug. Bradycardia, hypotension; cardiovascular collapse appears to be a more severe symptoms. Local anesthetic systemic toxicity, according to the FDA, may result in severe morbidity and even death.
Furthermore, after swallowing a greater than planned lidocaine concentration, the elderly and youngsters with low body weights are more prone to suffer local anesthetic systemic toxicity.
Needless to say, Teligent Pharma, Inc., has received no complaints of adverse effects as a result of the recall so far. In the United States and Canada, the goods were supplied via wholesale and retail channels.
Related Article: Popular Painkiller Recalled Due to Unusual Issue Dangerous to Health